Alert archive / Georgia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 103, NWS Atlanta, GA

June 8, 2014Stewart County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 8, 2014, 4:04 PM EDT for Stewart County, Georgia. It was in force for 26 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2014, 4:04 PM EDT (20:04 UTC)
Expired
Jun 8, 2014, 4:30 PM EDT
In force
26 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

County Stewart County, GA

The radar

The Ft Rucker radar (KEOX), 77 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 4:13 PM EDTTSTM WND DMG2 Sse Florence Marina S, GASEVERAL TREES WERE BLOWN DOWN ONTO STATE HIGHWAY 39 IN WESTERN STEWART COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.1 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2014-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2014-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 170 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1308 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
170 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

999 
WUUS52 KFFC 082004
SVRFFC
GAC259-082030-
/O.NEW.KFFC.SV.W.0103.140608T2004Z-140608T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
404 PM EDT SUN JUN 8 2014

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN STEWART COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 430 PM EDT

* AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR FLORENCE
  MARINA STATE PARK...MOVING EAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OMAHA
  AND SANFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

&&

LAT...LON 3197 8497 3197 8504 3200 8507 3201 8506
      3209 8506 3213 8507 3216 8503 3218 8494
      3195 8490 3195 8497
TIME...MOT...LOC 2005Z 258DEG 15KT 3205 8509

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:12 PM EDT, 52 minutes earlier.

Area forecast discussion, Jun 8, 3:12 PM EDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
312 PM EDT SUN JUN 8 2014

.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
IN THE WAKE OF THE SHORTWAVE THAT PUSHED THROUGH AND BROUGHT ALL THE
CONVECTION TO THE AREA OVERNIGHT AND EARLY THIS MORNING...WEAK
RIDGING HAS BUILT IN ALOFT AGAIN WITH SLIGHTLY DRIER DEWPOINTS
FILTERING IN ESPECIALLY ACROSS NORTH GEORGIA. THIS TREND WILL
CONTINUE WITH WEAK LAGGING FRONT PUSHING INTO THE AREA THIS
AFTERNOON AND EVENING. CONVECTION IS ONCE AGAIN SLOW TO FIRE THIS
AFTERNOON BUT EXPECT THAT IT WILL START PICKING UP SHORTLY...
ESPECIALLY ACROSS SOUTHERN AND WESTERN ZONES WHERE INSTABILITY IS
HIGHER AND INFLUENCE OF THE FRONT WILL BE FELT A LITTLE BETTER.
ANOTHER ROUND OF CONVECTION CURRENTLY FIRING ACROSS THE LOWER
MISSISSIPPI VALLEY SHOULD WEAKEN TONIGHT BUT THE REMNANTS WILL
LIKELY PUSH INTO NORTH GEORGIA LATE OVERNIGHT AND EARLY MONDAY...SO
HAVE INCREASED POPS ACROSS NORTHERN ZONES ACCORDINGLY. UPPER RIDGE
PUSHES A LITTLE FURTHER EAST PLACING THE SOUTHEAST AND TENNESSEE
VALLEY INTO SOUTHWEST FLOW ALOFT AHEAD OF ANOTHER...STRONGER...
SYSTEM DEVELOPING IN THE PLAINS MONDAY NIGHT.

LOWS TONIGHT ESPECIALLY IN NORTH GEORGIA...BEHIND THE FRONT BUT
AHEAD OF REMNANT CONVECTION THAT SHOULD PUSH IN CLOSER TO SUNRISE...
WILL BE QUITE A BIT COOLER THAN THE PAST FEW NIGHTS. THE REST OF THE
AREA SHOULD SEE SIMILAR TEMPS TO LAST NIGHT /THOUGH TEMPS DID GET
COOLER THAN FORECAST LAST NIGHT/...BUT GENERALLY FAIRLY CLOSE TO
SEASONAL AVERAGES EXCEPT AGAIN UP IN NORTHERN ZONES.

TDP

.LONG TERM /TUESDAY THROUGH SUNDAY/...

FOR NOW...WEDNESDAY LOOKS LIKE THE BEST DAY FOR CONVECTION AS A
STRONG SHORTWAVE MOVES ACROSS THE CWFA AHEAD OF AN APPROACHING
500MB TROUGH. ATMOS SHOULD BE SOMEWHAT UNSTABLE AT THE
SURFACE...SO THE COOLER TEMPERATURES ALOFT WILL HELP SUSTAIN
CONVECTION. HOWEVER...SINCE THE MODELS TYPICALLY HAVE TROUBLE
RESOLVING SHORTWAVE ENERGY THIS FAR OUT...THE TIMING WILL BE HARD
TO NAIL DOWN. HAVE RAISED POPS ACROSS THE ENTIRE CWFA TO LIKELY.

THE TROUGH BEGINS TO SHIFT OFFSHORE LATER THURSDAY INTO FRIDAY.
SYNOPTIC MODELS ARE PROGGING A LEE TROUGH TO DEVELOP ACROSS NE/E GA
FOR THE REMAINDER OF THE WEEK. THIS FEATURE COULD HELP TO
INITIATE/FOCUS PRECIP.

&&

AVIATION...
18Z UPDATE...
VFR THIS AFTERNOON WITH SCT-BKN CU 4-5KFT EXPECTED. ISOLATED TSRA
STILL POSSIBLE ESPECIALLY FOR SOUTHERN TAFS BUT REMOVED TEMPO FROM
NORTHERN TAFS...NOT ENOUGH CONFIDENCE. SHOULD BE MAINLY VFR
TONIGHT WITH ANOTHER ROUND OF TSRA ON MONDAY...POSSIBLY MORE NORTH
WITH INFLUENCE OFF UPPER SYSTEM. WINDS GENERALLY W THROUGH THE
PERIOD.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM ON OCCURRENCE OF CONVECTION...LOW ON IMPACTS TO ATL.
HIGH ON ALL OTHER ELEMENTS.

TDP

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          68  89  69  92 /  20  30  20  40
ATLANTA         70  87  71  88 /  20  30  20  40
BLAIRSVILLE     58  81  63  84 /  20  30  30  40
CARTERSVILLE    65  85  68  88 /  20  30  20  40
COLUMBUS        72  91  72  89 /  30  30  20  30
GAINESVILLE     67  85  69  88 /  20  30  20  40
MACON           70  92  70  92 /  30  30  10  30
ROME            65  85  68  87 /  20  40  30  40
PEACHTREE CITY  67  88  67  88 /  30  30  20  40
VIDALIA         72  92  74  94 /  40  30  10  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...TDP
LONG TERM....NLISTEMAA
AVIATION...TDP
Hazardous weather outlook, Jun 8, 3:33 PM EDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
333 PM EDT SUN JUN 8 2014

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-091200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
333 PM EDT SUN JUN 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF
GEORGIA THIS AFTERNOON AND EVENING. SOME THUNDERSTORMS MAY BECOME
STRONG...PRODUCING GUSTY WINDS...HEAVY DOWNPOURS AND FREQUENT LIGHTNING
STRIKES. THERE IS ALSO SOME POTENTIAL FOR ISOLATED SEVERE
THUNDERSTORMS MAINLY SOUTH. ANY SEVERE THUNDERSTORM THAT DEVELOPS
WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

A MOIST AND UNSTABLE AIR MASS WILL SUPPORT ISOLATED TO SCATTERED
AFTERNOON AND EVENING THUNDERSTORMS MONDAY AND TUESDAY. AN
APPROACHING UPPER LEVEL LOW PRESSURE TROUGH WILL HELP ENHANCE
THUNDERSTORM DEVELOPMENT ACROSS THE AREA WEDNESDAY THROUGH
SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jun 8, 2:59 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
259 PM EDT SUN JUN 8 2014

GAZ090-091-102-103-081930-
259 PM EDT SUN JUN 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN WEBSTER...
STEWART...MARION AND CHATTAHOOCHEE COUNTIES UNTIL 330 PM EDT...

AT 254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MANTA...MOVING EAST AT 20 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS WEBSTER...
STEWART...MARION AND CHATTAHOOCHEE COUNTIES THROUGH 330 PM EDT. SOME
LOCATIONS IN THE PATH OF THE STORM INCLUDE RENFROE...MANTA AND
ZELLOBEE.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3233 8458 3220 8457 3223 8478 3228 8479
TIME...MOT...LOC 1900Z 266DEG 17KT 3226 8474
Special weather statement, Jun 8, 3:29 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
329 PM EDT SUN JUN 8 2014

GAZ090-091-082000-
329 PM EDT SUN JUN 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN MARION AND
CHATTAHOOCHEE COUNTIES UNTIL 400 PM EDT...

AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF ZELLOBEE...MOVING SOUTHEAST
AT 15 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS MARION AND
CHATTAHOOCHEE COUNTIES THROUGH 400 PM EDT. SOME LOCATIONS IN THE PATH
OF THE STORM INCLUDE ZELLOBEE.

&&

LAT...LON 3239 8458 3227 8463 3236 8476 3241 8473
TIME...MOT...LOC 1929Z 297DEG 12KT 3237 8472
Special weather statement, Jun 8, 3:57 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
357 PM EDT SUN JUN 8 2014

GAZ090>092-102>104-082030-
357 PM EDT SUN JUN 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN WEBSTER...
SUMTER...STEWART...SCHLEY...MARION AND CHATTAHOOCHEE COUNTIES UNTIL
430 PM EDT...

AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS OVER DOYLE AND OVER EASTERN CHATTAHOOCHEE
COUNTY...MOVING EAST AT 20 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS WEBSTER...SUMTER...STEWART...SCHLEY...MARION AND CHATTAHOOCHEE
COUNTIES THROUGH 430 PM EDT. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE SEMINOLE...CHURCH HILL...DRANEVILLE...PUTNAM...
DOYLE...ZELLOBEE...BRANTLEY...BUENA VISTA...WALLS CROSSING...
CONCORD...ELLAVILLE AND MURRAYS CROSSROADS. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3237 8426 3217 8425 3216 8473 3238 8474
TIME...MOT...LOC 1957Z 266DEG 19KT 3227 8442

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 11:18 PM EDTSpecial Weather StatementFFCChattooga, Walker57 min
Jun 8, 12:07 AM EDTSpecial Weather StatementFFCChattooga, Floyd, Gordon, Haralson, Polk, Walker and 1 more38 min
Jun 8, 12:38 AM EDTSpecial Weather StatementFFCBartow, Carroll, Cobb, Douglas, Floyd, Gilmer and 7 more52 min
Jun 8, 1:22 AM EDTSpecial Weather StatementFFCBartow, Carroll, Cherokee, Clayton, Cobb, Coweta and 14 more53 min
Jun 8, 1:50 AM EDTSpecial Weather StatementFFCHarris, Troup40 min
Jun 8, 2:11 AM EDTSpecial Weather StatementFFCClayton, Coweta, DeKalb, Fayette, Forsyth, Fulton and 8 more49 min
Jun 8, 2:48 AM EDTSpecial Weather StatementFFCChattahoochee, Marion, Stewart, Webster42 min
Jun 8, 3:00 AM EDTSpecial Weather StatementFFCButts, Henry, Jasper, Lamar, Monroe, Morgan and 7 more45 min
Jun 8, 3:04 AM EDTSpecial Weather StatementFFCBanks, Hall, Towns, White41 min
Jun 8, 3:18 AM EDTSpecial Weather StatementFFCDooly, Schley, Sumter57 min
Jun 8, 3:25 AM EDTSevere Thunderstorm WarningFFCBibb, Crawford, Houston, Monroe, Peach, Upson50 min
Jun 8, 4:01 AM EDTSevere Thunderstorm WarningFFCCrisp, Dooly, Houston, Macon, Peach, Sumter44 min
Jun 8, 4:17 AM EDTSpecial Weather StatementFFCBaldwin, Bleckley, Jones, Twiggs, Wilkinson43 min
Jun 8, 4:28 AM EDTSpecial Weather StatementFFCDodge, Pulaski, Wilcox47 min
Jun 8, 4:31 AM EDTSpecial Weather StatementFFCWilkes44 min
Jun 8, 4:59 AM EDTSpecial Weather StatementFFCDodge, Emanuel, Glascock, Jefferson, Johnson, Laurens and 6 more61 min
Jun 8, 5:22 AM EDTSpecial Weather StatementFFCWilkes38 min
Jun 8, 2:59 PM EDTSpecial Weather StatementFFCChattahoochee31 min
Jun 8, 3:29 PM EDTSpecial Weather StatementFFCChattahoochee31 min
Jun 8, 3:57 PM EDTSpecial Weather StatementFFCMarion, Schley33 min
Jun 8, 4:29 PM EDTSpecial Weather StatementFFCStewart31 min
Jun 8, 4:42 PM EDTSpecial Weather StatementFFCWebster33 min
Jun 8, 4:52 PM EDTSpecial Weather StatementFFCChattahoochee23 min
Jun 8, 4:56 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Stewart34 min
Jun 8, 5:28 PM EDTSpecial Weather StatementFFCChattahoochee47 min
Jun 8, 5:31 PM EDTSpecial Weather StatementFFCHeard29 min
Jun 8, 5:49 PM EDTSpecial Weather StatementFFCTreutlen26 min
Jun 8, 5:52 PM EDTSpecial Weather StatementFFCHarris38 min
Jun 8, 6:08 PM EDTSpecial Weather StatementFFCTroup37 min
Jun 8, 6:18 PM EDTSpecial Weather StatementFFCCrisp, Wilcox27 min
Jun 8, 6:27 PM EDTSpecial Weather StatementFFCMuscogee33 min
Jun 8, 6:39 PM EDTSpecial Weather StatementFFCPeach36 min
Jun 8, 6:50 PM EDTSpecial Weather StatementFFCBaldwin, Jones, Monroe25 min
Jun 8, 7:24 PM EDTSpecial Weather StatementFFCWilcox36 min
Jun 8, 7:31 PM EDTSpecial Weather StatementFFCTaylor29 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.